Ohio, 2002Flash Flooding and Hail in Ohio, April 19, 2002
April 19, 2002 · NWS PBZ · 12 events in 6 counties and zones
8 hail, 3 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 19, 3:34 PM EST, 36 minutes earlier.
Area forecast discussion, Apr 19, 3:34 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT FRI APR 19 2002
QUICK UPDATE TO PUT IN WATCH FOR OH AND WV COUNTIES.
FCSTID = 22
.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR
ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...NONE.
WV...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR
ZONES WVZ001>004...WVZ012.
RRR
In the hours before
Local storm report, Apr 19, 3:00 PM EST, 1 hour 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 PM EDT FRI APR 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM FRANKLIN PA 0.75 INCH HAIL
04/19/02 VENANGO
0320 PM CARLTON PA 0.75 INCH HAIL
04/19/02 MERCERSpecial weather statement, Apr 19, 3:27 PM EST, 43 minutes before
OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-200200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 PM EDT FRI APR 19 2002
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR THE FOLLOWING COUNTIES...
IN WEST VIRGINIA...
BROOKE HANCOCK MARSHALL OHIO
WETZEL
IN OHIO...
BELMONT CARROLL COLUMBIANA COSHOCTON
GUERNSEY HARRISON JEFFERSON MONROE
MUSKINGUM NOBLE TUSCARAWAS
A SEVERE THUNDERSTORM WATCH MEANS THAT THUNDERSTORMS WITH LARGE HAIL
AND STRONG WINDS ARE POSSIBLE IN THE WATCH AREA. IF SEVERE
THUNDERSTORMS BECOME CERTAIN...WARNINGS WILL BE ISSUED.
Event by event
8 hail, 3 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Hail, Tuscarawas
- When
- April 19, 4:10 PM EST
- Where
- Tuscarawas County, New Philadelphia
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.500, -81.450
Hail, Harrison
- When
- April 19, 4:45 PM EST
- Where
- Harrison County, Bowerston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -81.183
Hail, Carroll
- When
- April 19, 4:50 PM EST
- Where
- Carroll County, Dellroy
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.550, -81.200
Hail, Tuscarawas
- When
- April 19, 5:00 PM EST
- Where
- Tuscarawas County, Strasburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.600, -81.517
Hail, Carroll
- When
- April 19, 5:28 PM EST
- Where
- Carroll County, Sherrodsville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.500, -81.233
Hail, Jefferson
- When
- April 19, 5:30 PM EST
- Where
- Jefferson County, 2 mi NW of Wolf Run
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.467, -80.933
Hail, Jefferson
- When
- April 19, 5:50 PM EST
- Where
- Jefferson County, Bergholz
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.517, -80.883
Flash Flood, Jefferson
- When
- April 19, 5:50 PM EST to 8:30 PM EST
- Where
- Jefferson County, Bergholz
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
Heavy thunderstorm rains produced minor road flooding in the Bergholz area.
Flash Flood, Carroll
- When
- April 19, 6:00 PM EST to 8:30 PM EST
- Where
- Carroll County, 6 mi S of Carrollton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
Heavy thunderstorm rains produced minor road flooding just south of Petersburgh on SR 332.
Hail, Harrison
- When
- April 19, 6:10 PM EST
- Where
- Harrison County, 2 mi E of Georgetown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.200, -80.883
Thunderstorm Wind, Belmont
- When
- April 19, 7:04 PM EST to 7:15 PM EST
- Where
- Belmont County, Countywide
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.017, -81.033
Thunderstorm winds downed numerous trees across the county.
Flash Flood, Coshocton
- When
- April 19, 9:40 PM EST to 10:30 PM EST
- Where
- Coshocton County, Countywide
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
Heavy thunderstorm rains produced minor road flooding at several locations across the county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in District of Columbia, April 19, 20021 death · 3 injured · $500,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New York, April 19, 20021 death · 2 injured · 60 kt wind · 7 events
- Flash Flooding and Flooding in Ohio, April 19, 2002$10 million · 1 in hail · 24 events
- Hail and Damaging Winds in Kansas, April 19, 2002$5.0 million · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Ohio, April 19 to 20, 2002$585,000 · F0 · 37 events
- Hail and Damaging Winds in Kansas, April 19, 2002$2.0 million · 55 kt wind · 5 events
- Flash Flooding in Missouri, April 19, 20021 injured · $1.2 million · 5 events
- Damaging Winds in Kansas, April 19, 2002$615,000 · 61 kt wind · 5 events
- Flooding in Missouri, April 19 to 21, 2002$200,000 · 5 events
- Tornado and Flash Flooding in Illinois, April 19 to 20, 20022 injured · F1 · 12 events
- Tornado and Hail in Texas, April 19, 2002$85,000 · F0 · 7 events
- Damaging Winds in New York, April 19, 2002$61,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287716, 5287718, 5287717, 5287802, 5287803, 5287801, 5287805, 5287806, 5287804, 5287807, 5287808, 5287809.